Skip to main content
Study

Effect of warning symbols in combination with education on the frequency of erroneously crushing medication in nursing homes: an uncontrolled before and after study.

van Welie S, Wijma L, Beerden T, et al. Effect of warning symbols in combination with education on the frequency of erroneously crushing medication in nursing homes: an uncontrolled before and after study. BMJ open. 2016;6(8):e012286. doi:10.1136/bmjopen-2016-012286.

Save

Print

September 7, 2016
van Welie S, Wijma L, Beerden T, et al. BMJ open. 2016;6:e012286.

Not all pill-form medications can be safely crushed to administer to patients who have difficulty swallowing. In this before and after intervention study in a nursing home, adding warning symbols and educating staff about crushing medications led to a decrease in pill-crushing errors. The authors conclude that education and warnings enhanced this aspect of medication safety.

Save

Print

Cite
Citation

van Welie S, Wijma L, Beerden T, et al. Effect of warning symbols in combination with education on the frequency of erroneously crushing medication in nursing homes: an uncontrolled before and after study. BMJ open. 2016;6(8):e012286. doi:10.1136/bmjopen-2016-012286.